Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS Amarillo, TX

August 9, 2009Carson County, Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Aug 9, 2009, 6:18 PM CDT for Carson County, Potter County, Randall County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2009, 6:18 PM CDT (23:18 UTC)
Expired
Aug 9, 2009, 8:15 PM CDT
In force
117 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Carson County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 10 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
2128 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 092318
FFWAMA
TXC065-375-381-100115-
/O.NEW.KAMA.FF.W.0006.090809T2318Z-090810T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  EASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF AMARILLO...
  NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 815 PM CDT

* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 113 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 58 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3517 10208 3561 10186 3561 10124 3529 10150
      3501 10186

$$

SJOHNSON
1 follow-up statement
000 
WGUS74 KAMA 100012
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CDT SUN AUG 9 2009

TXC065-375-381-100115-
/O.CON.KAMA.FF.W.0006.000000T0000Z-090810T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-CARSON TX-RANDALL TX-
712 PM CDT SUN AUG 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN RANDALL...NORTHWESTERN CARSON AND EASTERN POTTER
COUNTIES...

AT 706 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
PRODUCING FLASH FLOODING NEAR PANTEX.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 113 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 58 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN THE 
WARNED AREA AS A LINE OF THUNDERSTORMS EXTENDING FROM VALLEY DE ORO 
TO PANHANDLE CONTINUES TO SLOWLY MOVE NORTHEAST.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3517 10208 3561 10186 3561 10124 3529 10150
      3501 10186

$$

SJOHNSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:39 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 9, 2:39 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CDT SUN AUG 9 2009

.DISCUSSION...
A COLD FRONT HAS SLID INTO THE OK PANHANDLE AND NORTHWEST HALF OF THE
TX PANHANDLE THIS AFTERNOON PROVIDING QUITE A CONTRAST IN TEMPS
ACROSS THE CWA. CURRENT SFC TEMPS RANGE FROM THE MID/UPPER 90S IN THE
SOUTHEAST TO NEAR 80 IN THE NORTHWEST. THE SUBTROPICAL MOISTURE PLUME
CONTINUES TO STREAM ACROSS THE AREA SUPERIMPOSED OVER THE TOP OF THE
LOW LEVEL CONVERGENT ZONE AND SHOULD PROVIDE A DECENT OPPORTUNITY FOR
SHOWERS AND THUNDERSTORMS. A NARROW BAND OF ELEVATED SHOWERS WITH A
FEW EMBEDDED THUNDERSTORMS HAS PERSISTED THROUGH MOST OF THE DAY
ACROSS THE WESTERN/NORTHERN ZONES IN AN AREA OF ENHANCED MESOSCALE
LIFT. PER THE 12Z RAOB DATA...A 100KT JET STREAK WAS LOCATED ACROSS
THE CENTRAL PLAINS WITH THE PANHANDLES FAVORABLY POSITIONED IN THE
RIGHT ENTRANCE REGION. COMBINED WITH THE FORCING AHEAD OF A SUBTLE
SHORTWAVE MOVING ACROSS THE FOUR CORNERS...LIFT HAS ALLOWED THE
INSTABILITY SUGGESTED BY THE MORNING ACCAS FIELD TO BE REALIZED. THE
FIRST SURFACE BASED THUNDERSTORM DEVELOPED RECENTLY IN NORTHWEST OK
WHERE TEMPS HAVE APPROACHED 100 DEGREES. SLIGHT CHANCE POPS HAVE BEEN
INCLUDED THROUGH THIS EVENING ACROSS ALL BUT THE EXTREME SOUTHEAST
PART OF THE CWA.

THE COLD FRONT IS FORECAST TO HANG UP THIS EVENING ACROSS THE
PANHANDLES AND WILL COMPLICATE MATTERS FOR MONDAY/TUESDAY. THE
MODELS WANT TO MIX THIS BOUNDARY OUT FOR MONDAY WITH SLIGHTLY ABOVE
NORMAL TEMPS AND SOUTHERLY WINDS RETURNING BY THE AFTERNOON. THIS
IDEA WAS GENERALLY FOLLOWED ALTHOUGH GUIDANCE TEMPS WERE UNDERCUT IN
THE NORTH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE AFTERNOON HOURS AS THE LEE TROF SHARPENS AND ENHANCES LOW LEVEL
CONVERGENCE ACROSS THE NORTHWEST. WITH WEST TO NORTHWEST FLOW ALOFT
BY MONDAY EVENING...THESE SHOWERS AND THUNDERSTORMS /IN ADDITION TO
THE DIURNAL MOUNTAIN STORMS/ WILL PROPAGATE INTO THE REMAINDER OF
THE AREA...ESPECIALLY AFTER 00Z. THE COLD FRONT IS THEN PROGGED TO
DIVE SOUTH MONDAY NIGHT. ENHANCED UPSLOPE FLOW AND SYNOPTIC FORCING
WILL SUPPORT CHANCE POPS IN MOST AREAS WITH THE POTENTIAL EXISTING
FOR LOCALLY HEAVY RAINFALL. PWATS ARE FORECAST TO EXCEED 1.5 INCHES
ACROSS MUCH OF THE NORTH/EAST BY THIS TIME. STORMS WILL BE POSSIBLE
ON TUESDAY AND TUESDAY NIGHT AS THE FRONT REMAINS IN THE VICINITY AND
NORTHWEST FLOW PERSISTS. A FEW STORMS COULD BECOME SEVERE WITH PEAK
HEATING MONDAY AND TUESDAY...WITH THE PRIMARY THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

DAYTIME POPS WERE RETAINED OVER THE EAST/CENTRAL ZONES ON WEDNESDAY
GIVEN THE MOIST/UNSTABLE AIRMASS IN PLACE. PWATS ARE PROGGED TO
REMAIN CLOSE TO 1.5 INCHES. GFS BUFKIT DATA INDICATES AN UNCAPPED
ATMOSPHERE WITH DECENT HODOGRAPHS SO SEVERE WEATHER CANNOT BE RULED
OUT. ALSO...SLIGHT CHANCE POPS WERE RETAINED AREAWIDE ON WEDNESDAY
GIVEN THE PERSISTENT NORTHWEST FLOW ALOFT. TEMPS ARE PROGGED TO
REMAIN NEAR CLIMO THURSDAY AND BEYOND WITH EVENING CONVECTION
POSSIBLE THROUGH FRIDAY. THE WEEKEND FORECAST REMAINS DRY AT THIS
TIME.

JOHNSON

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS ACROSS THE PANHANDLES WILL REMAIN LIMITED OVER
THE NEXT 7 DAYS. TEMPERATURES WILL CONTINUE TO HOVER AROUND SEASONAL
NORMALS WITH THUNDERSTORMS POSSIBLE MOST DAYS...MAINLY IN THE
AFTERNOON AND EVENING HOURS. MINIMUM RELATIVE HUMIDITIES ARE
FORECAST TO REMAIN ABOVE 25 PERCENT IN MOST AREAS WITH 20FT WIND
SPEEDS LESS THAN 15 MPH. THE MAIN CONCERN WILL BE THE POTENTIAL FOR
LIGHTNING.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  93  69  92  66 /  20  30  20  20  30
BEAVER OK                  69  95  68  91  66 /  20  30  40  20  30
BOISE CITY OK              64  90  62  90  63 /  20  30  40  20  30
BORGER TX                  73  97  72  93  70 /  20  30  30  20  30
BOYS RANCH TX              68  95  68  93  67 /  20  30  30  20  30
CANYON TX                  67  94  68  93  65 /  20  30  20  20  30
CLARENDON TX               72  98  70  94  69 /  10  20  20  20  30
DALHART TX                 64  93  64  91  63 /  20  30  30  20  30
GUYMON OK                  67  95  67  92  66 /  20  30  40  20  30
HEREFORD TX                66  92  66  93  64 /  20  30  20  20  30
LIPSCOMB TX                71  95  69  92  66 /  20  30  40  20  30
PAMPA TX                   70  95  70  91  68 /  20  30  30  20  30
SHAMROCK TX                73  98  71  94  68 /  10  10  30  20  30
WELLINGTON TX              74  99  73  97  69 /  10  10  20  20  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/02
Hazardous weather outlook, Aug 9, 1:00 PM CDT, 5 hours 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN AUG 9 2009

OKZ001>003-TXZ001>020-101100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING ACROSS THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS
PANHANDLE. A FEW OF THE STORMS THAT FORM MAY APPROACH SEVERE
LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MUCH OF
THE OKLAHOMA AND TEXAS PANHANDLES MONDAY AFTERNOON THROUGH WEDNESDAY
NIGHT. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHWEST
SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY NIGHT AND
FRIDAY NIGHT. SOME OF THE STORMS THAT DEVELOP MAY APPROACH SEVERE
LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY LEAD
TO LOCALIZED FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

In the hours before

Special weather statement, Aug 9, 4:33 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
433 PM CDT SUN AUG 9 2009

TXZ008-012-013-092200-
HUTCHINSON TX-POTTER TX-CARSON TX-
433 PM CDT SUN AUG 9 2009

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR CARSON...POTTER AND
HUTCHINSON COUNTIES.

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF FRITCH TO 20
MILES WEST OF PANTEX...MOVING EAST AT 15 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

SJOHNSON
Local storm report, Aug 9, 4:44 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT SUN AUG 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             8 N PERRYTON            36.51N 100.80W
08/09/2009  E0.75 INCH       BEAVER             OK   TRAINED SPOTTER

            PENNY SIZE HAIL

&&

EVENT NUMBER AMA0900151

NUNEZ
Local storm report, Aug 9, 4:52 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
452 PM CDT SUN AUG 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND GST     3 ENE PERRYTON          36.41N 100.75W
08/09/2009  M58 MPH          OCHILTREE          TX   AWOS

&&

EVENT NUMBER AMA0900152

NUNEZ
Special weather statement, Aug 9, 5:35 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
535 PM CDT SUN AUG 9 2009

OKZ003-TXZ005-092300-
BEAVER OK-LIPSCOMB TX-
535 PM CDT SUN AUG 9 2009

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR LIPSCOMB AND BEAVER
COUNTIES.

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF ELMWOOD...MOVING NORTHEAST AT 15
MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

SJOHNSON
Local storm report, Aug 9, 5:40 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT SUN AUG 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             1 NW PANTEX             35.33N 101.59W
08/09/2009  E0.75 INCH       CARSON             TX   PUBLIC

            ISOLATED PENNY SIZE HAIL WITH CONSIDERABLE PEA TO
            MARBLE SIZE HAIL

&&

EVENT NUMBER AMA0900153

NUNEZ
Local storm report, Aug 9, 6:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
611 PM CDT SUN AUG 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             AMARILLO                35.20N 101.82W
08/09/2009  E0.75 INCH       POTTER             TX   NWS OFFICE

            ISOLATED PENNY SIZE HAIL WITH CONSIDERABLE MARBLE SIZE
            HAIL

&&

EVENT NUMBER AMA0900154

NUNEZ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:35 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree35 min
Aug 9, 4:44 PM CDTSevere Thunderstorm WarningAMACarson, Potter61 min
Aug 9, 5:21 PM CDTAreal Flood AdvisoryAMACarson, Potter3 hr
Aug 9, 5:39 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Potter66 min
Aug 9, 6:11 PM CDTSevere Thunderstorm WarningAMACarson, Potter, Randall53 min

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.